U.S. doctors online nowAsk doctors free
A male asked:

My son has a vsd & has been taking furosemide & spironolactone since 10weeks old now 2 years old. i have to take him off them for week will withdrawal

3 doctor answers5 doctors weighed in
Dr. Pierrette Mimi Poinsett
Pediatrics 39 years experience
Ask cardiologist: Your son is on furosemide and spironolactone to prevent congestive heart failure with his VSD. Any change in medication should be done with involvement of his cardiologist. Do not make any medication changes without his cardiologist okay.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. James Ferguson
Pediatrics 47 years experience
Not like narcotics: Your kid will not go through "withdrawal" like someone taking narcotics.The meds just make sure his kidneys remove more water from his body as it passes through, reducing the volume of fluids the heart pushes around the circulation. This would increase the work load on the heart, so they are likely to want you to monitor his behavior/symptoms more. He may not need the meds now if the VSD closed
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 37 years experience
Mgt: While off his medications, please watch closely for any signs of fatigue, cough, respiratory difficulty or swelling. A follow up cardiac echo may be indicated.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 29, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.